Alert archive / Washington / Freeze Warnings in 2017

Freeze Warning 2, NWS Spokane, WA

October 13, 2017Chelan County, Douglas County, Washington

NWS Spokane, WA issued this freeze warning at Oct 13, 2017, 12:00 PM PDT for Chelan County, Douglas County, Washington. It took effect at Oct 14, 2017, 1:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2017, 12:00 PM PDT (19:00 UTC)
In effect from
Oct 14, 2017, 1:00 AM PDT
Expired
Oct 14, 2017, 9:00 AM PDT
In force
8 hr
Issued by
NWS Spokane, WA

Counties Chelan County, WA, Douglas County, WA

The radar

The Seattle radar (KATX), 179 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.0 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2017-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2017-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

596 
WWUS76 KOTX 131900
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1200 PM PDT Fri Oct 13 2017


WAZ041-140700-
/O.NEW.KOTX.FZ.W.0002.171014T0800Z-171014T1600Z/
Wenatchee Area-
Including the cities of Wenatchee, Chelan, Entiat, and Cashmere
1200 PM PDT Fri Oct 13 2017

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY...

The National Weather Service in Spokane has issued a Freeze
Warning, which is in effect from 1 AM to 9 AM PDT Saturday. 

* TEMPERATURE...Middle 20s to lower 30s.

* IMPACTS...Below freezing temperatures are expected for a
  significant period of time which could kill sensitive 
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
2 follow-up statements
813 
WWUS76 KOTX 140546
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1046 PM PDT Fri Oct 13 2017

WAZ041-141600-
/O.CON.KOTX.FZ.W.0002.171014T0800Z-171014T1600Z/
Wenatchee Area-
1046 PM PDT Fri Oct 13 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY...

* TEMPERATURE...Middle 20s to lower 30s.

* IMPACTS...Below freezing temperatures are expected for a
  significant period of time which could kill sensitive
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
369 
WWUS76 KOTX 141531
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
831 AM PDT Sat Oct 14 2017


WAZ041-141645-
/O.EXP.KOTX.FZ.W.0002.000000T0000Z-171014T1600Z/
Wenatchee Area-
Including the cities of Wenatchee, Chelan, Entiat, and Cashmere
831 AM PDT Sat Oct 14 2017

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

Temperatures will warm above freezing this morning, therefore the
freeze warning will be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Oct 13, 10:29 AM PDT, 1 hour 31 minutes earlier.

Area forecast discussion, Oct 13, 10:29 AM PDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1029 AM PDT Fri Oct 13 2017

.SYNOPSIS...
Cool and showery weather will continue today. A slow warming
trend and drier weather will arrive for the weekend and persist
through at least Monday night. Much wetter weather is expected to
arrive toward the middle to latter part of next week, along with
potentially windy conditions.

&&

.DISCUSSION...
Cancelled winter weather advisories up in extreme Northeast
Washington and North Idaho and the remaining advisories for the
Northeast Blue Mountains above 4000 feet and for the Idaho
Central Panhandle Mountains above 3000 feet were extended until 8
pm this evening based on radar and short term model trends.
/Pelatti

&&

.AVIATION...
18Z TAFS: An upper level trough over the region will promote
showers over the aviation area today. Low MVFR ceilings and
visibilities under the more intense rain or snow showers today
are to be expected. Drier air moving down from the north
overnight should allow for widespread improvement with generally
clearing skies followed by the possibility of some patchy fog
development near 10Z Saturday that may linger in various
shape/form up to 18Z. /Pelatti

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        45  31  48  34  55  36 /  70  10   0   0   0   0
Coeur d'Alene  45  30  48  32  55  35 /  70  30  10   0   0   0
Pullman        44  32  49  35  57  37 / 100  30   0   0   0   0
Lewiston       51  36  56  38  63  40 /  50  20   0   0   0   0
Colville       48  26  50  27  55  32 /  40   0  10  10   0   0
Sandpoint      45  27  47  28  52  31 /  60  30  10  10   0   0
Kellogg        40  29  43  32  52  35 / 100  40  20  10   0   0
Moses Lake     53  27  56  31  60  33 /  20   0   0   0   0   0
Wenatchee      52  32  55  36  60  39 /  20   0   0   0   0   0
Omak           53  27  55  30  60  35 /  20   0  10  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 8 PM PDT this evening above 3000
     feet for Central Panhandle Mountains.

WA...Winter Weather Advisory until 8 PM PDT this evening above 4000
     feet for Northeast Blue Mountains.

&&
Hazardous weather outlook, Oct 13, 5:53 AM PDT, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
553 AM PDT Fri Oct 13 2017

IDZ001-004-WAZ037-038-042-141300-
Northern Panhandle-Central Panhandle Mountains-
Northeast Mountains-Okanogan Highlands-
East Slopes Northern Cascades-
553 AM PDT Fri Oct 13 2017

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Washington and Northeast Washington.

.DAY ONE...TODAY AND TONIGHT

Minor accumulations of snow on higher elevation roadways and
passes will create slippery driving conditions this morning.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

No hazardous weather is expected at this time.

IDZ002-003-026-027-WAZ031>036-041-043-044-141300-
Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area-
Okanogan Valley-Waterville Plateau-
553 AM PDT Fri Oct 13 2017

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Wet and potentially windy conditions are possible over the region
from Wednesday through Friday. In particular the Wednesday or
Thursday time frame may feature wind gusts as high as 50 mph over
the exposed terrain of the Columbia Basin.

Nearby

Freeze Warnings in Washington, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.